Delayed complications after severe clozapine intoxication: A case report. The pharmacokinetic profile of clozapine and it's important role in the course of symptoms
until further notice
Number of pages
SourceInternational Clinical Psychopharmacology, 34, 5, (2019), pp. 269-272
Article / Letter to editor
Display more detailsDisplay less details
SW OZ BSI KLP
International Clinical Psychopharmacology
SubjectExperimental Psychopathology and Treatment; Radboudumc 0: Other Research RIHS: Radboud Institute for Health Sciences; Radboudumc 13: Stress-related disorders DCMN: Donders Center for Medical Neuroscience; Radboudumc 18: Healthcare improvement science RIHS: Radboud Institute for Health Sciences
Clozapine intoxications have a varied clinical presentation and may have severe complications. Management and treatment guidelines rarely highlight the risks of delayed clinical presentations. We present the case of a 50-year-old man showing severe complications 15 hours after intoxication with 4200 mg clozapine. Treatment consisted of strict monitoring, including vital support and regular clozapine blood levels. Clinical presentations may be delayed up to 5 days after intoxication, for which strict monitoring of clinical symptoms and vital functions during this period is of major importance. We discuss the clinical course of clozapine intoxication, the value of sampling clozapine blood levels and provide an overview of the current treatment guidelines, which we suggest to update to include the management of delayed complications.
Upload full text
Use your RU credentials (u/z-number and password) to log in with SURFconext to upload a file for processing by the repository team.